Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 235, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 7, 2006, 6:58 PM CDT for Grant County, Stanton County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2006, 6:58 PM CDT (23:58 UTC)
- Expired
- Sep 7, 2006, 7:36 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Grant County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:00 PM CDT | HAIL 0.88 | 2 Ne Big Bow, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 072359 SVRDDC KSC067-187-080100- /O.NEW.KDDC.SV.W.0235.060907T2358Z-060908T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 658 PM CDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GRANT COUNTY IN SOUTHWEST KANSAS. EASTERN STANTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 800 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BIG BOW...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF WESTERN GRANT COUNTY... RURAL RESIDENCES OF EASTERN STANTON COUNTY... ULYSSES... BIG BOW... JOHNSON CITY... IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3742 10173 3743 10130 3772 10135 3772 10180 $$ FINCH
2 follow-up statements
000 WWUS53 KDDC 080019 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 717 PM CDT THU SEP 7 2006 KSC067-187-080100- /O.CON.KDDC.SV.W.0235.000000T0000Z-060908T0100Z/ STANTON KS-GRANT KS- 717 PM CDT THU SEP 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN GRANT AND EASTERN STANTON COUNTIES... AT 712 PM CDT...DOPPLER RADAR REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR BIG BOW...MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF WESTERN GRANT COUNTY... RURAL RESIDENCES OF EASTERN STANTON COUNTY... BIG BOW... JOHNSON CITY... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PUBLIC REPORTED NICKEL SIZED HAIL AT 7 PM NEAR BIG BOW. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3742 10173 3743 10130 3772 10135 3772 10180 $$ FINCH
000 WWUS53 KDDC 080036 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 735 PM CDT THU SEP 7 2006 KSC067-187-080045- /O.CAN.KDDC.SV.W.0235.000000T0000Z-060908T0100Z/ STANTON KS-GRANT KS- 735 PM CDT THU SEP 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRANT AND EASTERN STANTON COUNTIES IS CANCELLED... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3742 10173 3743 10130 3772 10135 3772 10180 $$ FINCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:25 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 7, 3:25 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT THU SEP 7 2006 .DISCUSSION... DAYS 1-2... THE FORECAST CHALLENGE FOR THE FIRST FEW PERIODS CONTINUES TO BE CENTERED ON CHANCES FOR THUNDERSTORMS. THE 12Z UPPER AIR ANALYSIS SHOWED THAT THE UPPER FLOW OVER THE CONUS, ALBEIT SOMEWHAT WEAK, WAS BECOMING MORE ZONAL WITH TIME AS THE EASTERN CONUS TROUGH CONTINUES TO FILL AND THE UPPER RIDGE OVER THE WEST FLATTENS OUT. WEAK IMPULSES WERE EVIDENT IN THE ANALYSIS OVER THE CENTRAL PLAINS WHILE A MORE SIGNIFICANT WAVE WAS OVER THE NORTHERN GREAT BASIN. FOR THIS EVENING, WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS GOING IN THE WESTERN CWA TO COVER THE POSSIBILITY OF SOME OF THE CONVECTION FIRING ALONG THE EASTERN SLOPES MAKING IT INTO OUR CWA. ALSO THINK THERE IS POTENTIAL FOR LATE NIGHT STORMS AGAIN TONIGHT IN AN AREA OF ISENTROPIC UPGLIDE ACROSS SOUTHWEST KANSAS, SIMILAR TO LAST NIGHT. THE SHORT TO MEDIUM RANGE MODELS HAVE BEEN STRUGGLING FOR THE PAST FEW RUNS ON HOW THE WAVE ENERGY WILL COME OUT. THE LATEST RUNS OF THE NAM/GFS SEEM TO BE CONVERGING ON THE IDEA THAT THIS WAVE WILL MOVE INTO THE CENTRAL PLAINS FRIDAY AFTERNOON AND APPEAR TO PHASE IT WITH A WEAK SHORTWAVE MOVING OUT OF THE DESERT SOUTHWEST. WITH THIS IN MIND, HAVE KEPT THE GOING FORECAST FOR INCREASING POPS FRIDAY AFTERNOON AND CONTINUING INTO SATURDAY MORNING BEFORE TAPERING OFF FROM WEST TO EAST DURING THE DAY SATURDAY. THINK THAT THE GOING TEMPERATURE FORECAST IS NOT TOO FAR OFF THE MARK AND DID NOT MAKE ANY SIGNIFICANT ADJUSTMENTS TO IT. DAYS 3-7... MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF OUR UPPER TROF AROUND 130/140W AND MAGNITUDE OF THE DOWNSTREAM RIDGE. AS A RESULT CONFIDENCE IN THE LATER PERIODS REMAIN LOW. EVEN WITH LOW CONFIDENCE IT STILL LOOKS LIKE THE TREND THROUGH MID WEEK ON KEEPING CYCLONIC FLOW ALOFT OVER THE PLAINS AND COOLER AIR IN PLACE IS ON TRACK. HAVE THEREFORE KEPT TEMPS IN THE 70S BUT IF WE GET A SUNNY DAY WE COULD STILL SEE A FEW 80S...ESPECIALLY ON WEDNESDAY. AS FOR PCPN CHANCES MODELS STILL TRYING TO MOVE AN UPPER TROF IN CNTL PLAINS AROUND TUESDAY. TIMING...STRENGTH AND LOCATION UNCERTAIN BUT ALL MODELS SHOWING SOMETHING AROUND THAT TIME FRAME. RATHER THAN ADJUSTING POPS TO AGREE WITH LATEST MODELS RUN HAVE OPTED TO LEAVE MENTION OF PCPN AS IS AND ADJUST THE TIMING WHEN CONFIDENCE ENHANCES. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 78 59 74 / 10 50 50 40 GCK 57 76 58 73 / 20 50 50 40 EHA 58 74 57 72 / 20 50 50 30 LBL 57 76 60 75 / 20 50 50 40 HYS 57 77 58 73 / 10 30 50 50 P28 59 82 61 79 / 0 40 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && GERARD/BURGERT FN02/18
Hazardous weather outlook, Sep 7, 4:59 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 459 AM CDT THU SEP 7 2006 KSZ030-031-043>046-061>066-074>081-084>090-081000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 459 AM CDT THU SEP 7 2006 /359 AM MDT THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND INTO TONIGHT...MAINLY WEST OF AN ASHLAND TO WAKEENEY LINE. WIND SHEAR IS FAIRLY WEAK AND WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH AN ISOLATED HIGH WIND GUST OR HAIL REPORT IS NOT COMPLETELY OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM LATE FRIDAY INTO SATURDAY NIGHT. IT IS DIFFICULT TO SAY AT THIS POINT HOW INTENSE THE STORMS WILL BE...ALTHOUGH THE BEST CHANCES FOR ANYTHING SEVERE WILL BE ON SATURDAY. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 26
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.